Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Aug 6, 2016, 3:11 PM CDT for Calhoun County, Alabama. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2016, 3:11 PM CDT (20:11 UTC)
- Expired
- Aug 6, 2016, 4:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Birmingham, AL
County Calhoun County, AL
The radar
The Birmingham radar (KBMX), 98 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.2 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 355 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1046 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
811
WWUS84 KBMX 062011
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
311 PM CDT SAT AUG 6 2016
ALZ019-021-027-062100-
CALHOUN AL-TALLADEGA AL-CLEBURNE AL-
311 PM CDT SAT AUG 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLEBURNE...
SOUTHWESTERN CALHOUN AND NORTHEASTERN TALLADEGA COUNTIES UNTIL 400 PM
CDT...
AT 310 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WEST END-COBB TOWN...MOVING SOUTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ANNISTON...OXFORD...COBB TOWN...SAKS...WEST END-COBB TOWN...
MUNFORD...HOBSON CITY...OXFORD LAKE...BLUE MOUNTAIN...GRANT TOWN...
ANNISTON REGIONAL AIRPORT...BYNUM...MOUNT CHEAHA...ALEXANDRIA...
CHALAFINNEE...ANNISTON ARMY DEPOT...JENIFER...DEARMANVILLE...
HOLLIS CROSSROADS AND CAMP SEQUOYAH.
LAT...LON 3352 8557 3349 8564 3350 8576 3348 8577
3348 8578 3347 8578 3347 8589 3350 8585
3350 8590 3347 8591 3367 8605 3377 8591
TIME...MOT...LOC 2010Z 319DEG 14KT 3367 8591
$$
08What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 12:45 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Aug 6, 12:45 PM CDT, 2 hours 26 minutes before
Area Forecast Discussion...UPDATED National Weather Service Birmingham AL 1245 PM CDT SAT AUG 6 2016 .UPDATE... For morning update and 18Z Aviation. && .DISCUSSION... Main updates were to hourly pops to account for progression of shortwave development for this afternoon and transition into tonight with best pops north today transitioning to better coverage areawide for tonight. Temperatures for today are in decent shape with only a few minor changes. Heat advisory continues for today for west and south areas. 08 && .AVIATION... 18Z TAF Discussion. Afternoon satellite and radar shows developing thunderstorms near KASN and KANB as a short wave trough clips the northeastern portion of the state. All other sites are currently enjoying near calm conditions. With the daytime heating, pop up showers/tstorms are likely for northern sites this afternoon and transitioning southward early this evening. Tonight a weak cold front is expected to slowly drop in from the north and transition further south. This will bring in another round of scattered rain showers and thunderstorms, but for all sites. Outside of thunderstorms, VFR conditions are expected to persist. Will be monitoring as system progresses for any potential TSRA amends. 92/08 && .FIRE WEATHER... Generally scattered showers and thunderstorms are expected through the weekend with highs in the lower to middle 90s. Surface winds will be less than 10 mph. Since surface dew points are high, there are no fire weather concerns at this time. && .PREV DISCUSSION... /Issued 333 AM CDT SAT AUG 6 2016/ SHORT TERM...TODAY AND TONIGHT The advertised drier airmass will exit today ahead of a cold front that will try to slide toward, not into, the area this afternoon into tonight. Meanwhile, a washed out front is currently observed across Northern Georgia. With both of these features surrounding Central Alabama, there will once again be a decent chance at seeing some scattered showers/storms late afternoon into the evening. Actually the highest pops may be after 4 pm through 10 pm in the northern tiers of counties as the front pushes closer and any afternoon convection that develops in Tennessee slides south into the area. Depending on the strength of these cells will need to monitor for stronger storms during this time period across the north. Most of the showers and storms will end by Midnight as we lose that heating that was in place. Speaking of heat, a heat advisory will be in place once again today for a good portion of the area as heat indices will be between 105 and 108 late morning through the afternoon and into the early evening, outside of the showers and storms. There could be some patchy fog bu this should be limited to areas of rain and will re-evaluate later tonight, once though showers have developed. 16 LONG TERM...SUNDAY THROUGH FRIDAY The long term forecast period continues to look wet and unsettled. A mid-level low will be over north Florida and south Georgia initially and will potentially cause one or more weak surface lows to develop. If one of these surface lows develops over the northern Gulf rather than over land then it could have tropical characteristics, and NHC is currently indicating a 30% of tropical development in the next 5 days. Currently models are not indicating any strong surface low development with just a general low-level circulation across the Southeast. The overall circulation/gyre will gradually retrograde westward through the week, with an associated plume of deep tropical moisture (PWATs of 2-2.2+ inches). Regardless of whether the system happens to get numbered or named, the main impact with this system will be heavy rain. Current model and WPC guidance indicates the heaviest rainfall totals remaining near the Gulf Coast, with area average rainfall of 1-3 inches across Central Alabama. Given the high tropical moisture in place for a prolonged period of time, we will have to monitor for the potential of localized flooding, but confidence in the QPF details remains low given the convective processes involved. Flash flood guidance also remains high across the area given the lack of widespread heavy rainfall recently. The high PWAT values will result in rain chances at least in the likely category across portions of Central Alabama each day. Best chances will generally be during the afternoon hours, but day to day refinements of the details will be necessary as we get closer. Looking at some of the details of the next couple of days, a shortwave trough will move through the area in northwesterly mid- level flow on Sunday. A weak surface low may also develop over Georgia. Additionally, a frontal boundary will approach the area with a plume of high PWATs out ahead of it. Therefore, rain chances were raised for Sunday afternoon into Sunday evening across the area. Models indicate an east to west gradient in rain chances on Monday, with drier air being drawn in from the north into the northwest counties by the low-level circulation while moisture remains high in the east. As the system retrogrades, rain chances will expand westward Tuesday and through the rest of the week. The increased moisture and precipitation will help to allow temperatures to not be quite as hot. Heat indices may reach 105 degrees on Sunday in a few areas depending on convective coverage, but after Sunday heat indices are expected to remain below heat advisory criteria. High temperatures will be in the upper 80s to low 90s, but it will still be very humid with dew points in the mid to upper 70s remaining in place. 32/Davis && .PRELIMINARY POINT TEMPS/POPS... Gadsden 73 90 72 89 73 / 40 60 50 60 30 Anniston 74 91 73 89 74 / 40 60 50 60 40 Birmingham 75 91 75 91 76 / 50 60 50 50 30 Tuscaloosa 75 92 74 93 74 / 50 60 50 30 20 Calera 74 91 74 91 74 / 50 60 50 60 30 Auburn 74 92 74 90 74 / 50 60 50 60 40 Montgomery 76 94 75 93 76 / 50 60 50 60 40 Troy 74 92 73 90 73 / 50 60 50 60 40 && .BMX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 9 PM CDT this evening For the following counties: Autauga...Barbour...Bibb...Bullock...Chilton...Coosa... Dallas...Elmore...Fayette...Greene...Hale...Jefferson...Lamar... Lowndes...Macon...Marengo...Marion...Montgomery...Perry... Pickens...Pike...Russell...Shelby...Sumter...Tuscaloosa... Walker...Winston. && 08/92/16/32
Hazardous weather outlook, Aug 6, 1:06 PM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 106 PM CDT SAT AUG 6 2016 ALZ011>015-017>050-072115- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 106 PM CDT SAT AUG 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. MAXIMUM HEAT INDICES WILL RANGE FROM 105 TO 109 DEGREES ACROSS MUCH OF WESTERN AND SOUTHWESTERN PORTIONS OF CENTRAL ALABAMA THIS AFTERNOON AND EARLY EVENING. THE AREA OF CONCERN IS ROUGHLY ALONG AND WEST OF A LINE FROM ARLEY TO BIRMINGHAM TO EUFAULA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE THAT HEAT INDICES REACH 105 DEGREES OR HIGHER SUNDAY AFTERNOON AS WELL. THE MAIN AREA OF CONCERN IS ALONG AND SOUTH OF A LINE FROM DEMOPOLIS TO MONTGOMERY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. 08
In the hours before
Special weather statement, Aug 6, 2:18 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
218 PM CDT SAT AUG 6 2016
ALZ026-062000-
ST. CLAIR AL-
218 PM CDT SAT AUG 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. CLAIR COUNTY UNTIL
300 PM CDT...
AT 218 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ASHVILLE...OR 7 MILES EAST OF SPRINGVILLE...MOVING SOUTH AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PELL CITY...MOODY...SPRINGVILLE...ODENVILLE...MARGARET...ARGO...
ASHVILLE...RIVERSIDE...BRANCHVILLE...LOGAN MARTIN LAKE...CALDWELL...
WATTSVILLE AND ST. CLAIR SPRINGS.
LAT...LON 3385 8623 3362 8619 3361 8620 3360 8619
3361 8652 3382 8645 3382 8643 3384 8640
TIME...MOT...LOC 1918Z 003DEG 9KT 3379 8635
08Special weather statement, Aug 6, 3:11 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
311 PM CDT SAT AUG 6 2016
ALZ019-021-027-062100-
CALHOUN AL-TALLADEGA AL-CLEBURNE AL-
311 PM CDT SAT AUG 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLEBURNE...
SOUTHWESTERN CALHOUN AND NORTHEASTERN TALLADEGA COUNTIES UNTIL 400 PM
CDT...
AT 310 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WEST END-COBB TOWN...MOVING SOUTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ANNISTON...OXFORD...COBB TOWN...SAKS...WEST END-COBB TOWN...
MUNFORD...HOBSON CITY...OXFORD LAKE...BLUE MOUNTAIN...GRANT TOWN...
ANNISTON REGIONAL AIRPORT...BYNUM...MOUNT CHEAHA...ALEXANDRIA...
CHALAFINNEE...ANNISTON ARMY DEPOT...JENIFER...DEARMANVILLE...
HOLLIS CROSSROADS AND CAMP SEQUOYAH.
LAT...LON 3352 8557 3349 8564 3350 8576 3348 8577
3348 8578 3347 8578 3347 8589 3350 8585
3350 8590 3347 8591 3367 8605 3377 8591
TIME...MOT...LOC 2010Z 319DEG 14KT 3367 8591
08The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:14 PM CDT | Special Weather Statement | BMX | Tallapoosa | 31 min |
| Aug 5, 7:24 PM CDT | Special Weather Statement | BMX | Tallapoosa | 36 min |
| Aug 5, 9:34 PM CDT | Special Weather Statement | BMX | Montgomery | 41 min |
| Aug 6, 2:13 AM CDT | Heat Advisory | BMX | Autauga, Barbour, Bibb, Bullock, Chilton, Coosa and 21 more | 19 hr |
| Aug 6, 2:18 PM CDT | Special Weather Statement | BMX | St. Clair | 42 min |
| Aug 6, 4:31 PM CDT | Special Weather Statement | BMX | Lamar | 29 min |
| Aug 6, 5:03 PM CDT | Special Weather Statement | BMX | Winston | 27 min |
| Aug 6, 5:20 PM CDT | Special Weather Statement | BMX | Fayette | 25 min |
| Aug 6, 5:32 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 28 min |
| Aug 6, 6:10 PM CDT | Special Weather Statement | BMX | Jefferson | 35 min |
| Aug 6, 6:33 PM CDT | Special Weather Statement | BMX | Jefferson | 27 min |
| Aug 6, 6:37 PM CDT | Special Weather Statement | BMX | Shelby | 38 min |
| Aug 6, 6:50 PM CDT | Areal Flood Advisory | BMX | Jefferson, Walker | 115 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.